MAUDE Adverse Event Report: VERYAN MEDICAL BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL BIOMIMICS 3D VASCULAR STENT SYSTEM
Model Number 144700-19
Medical Device Problem Codes Stretched (1601); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025 , a physician was using a biomimics 3d (bm3d) 7.0 x 150mm device to treat a patient.It was reported that the physician was unable to complete deployment of stent, it appears the system stretched and became detached.
 
Additional Manufacturer Narrative
The investigation is in progress.If any additional information becomes available a supplemental/follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2025, a physician was using a biomimics 3d (bm3d) 7.0 x 150mm device to treat a patient.It was reported that the physician was unable to complete deployment of stent; it appears the system stretched and became detached.The patient anatomy was described as containing calcification in the sfa and a moderate tortuosity.A contralateral approach was taken, with the use of an.018" guidewire.The physician performed vessel preparation via laser atherectomy using a phillips device.Then, having been flushed in accordance with ifu-3 version 4.0, the biomimics 3d device was introduced to the patient and advanced to the target site.When in position, the tuohy borst valve was loosened, excess slack was removed, and deployment of the stent was initiated while holding the proximal pin luer in a fixed position.Feedback indicated that the physician experienced resistance upon the initiation of deployment.The physician continued the deployment, which resulted in the release of a portion of the biomimics 3d stent.It was reported that a severe elongation of the outer braid occurred during the deployment attempt, and that the continued deployment attempt ultimately resulted in the separation of the outer braid to bifurcation hub bond.At this point when the deployment mechanism of the biomimics 3d device had failed, the physician was only left with the option of retracting the delivery system in order to deploy the remainder of the stent.The physician managed to deploy the remainder of the stent.However, the stent was reported to be elongated by 100 mm upon its full release from the device.The delivery system was then removed from the patient.The physician continued the patient's treatment using two 150 mm bard lifestent devices.These stents were reportedly successfully deployed in overlap with the complaint stent.The complaint investigation was finalised on 18-mar-25 and determined that this event was partial deployment, stent elongation due to anatomy and user.The complaint was not related to a deficiency of the device.
 
Additional Manufacturer Narrative
A detailed review of all the lot history records pertaining to the relevant stent and delivery system lots showed no issues that were deemed related to the complaint investigation.Based on feedback in this case, as well as the returned device investigation, it is understood that the bifurcation hub to outer braid bond became separated in this case.When bond failure is seen, it suggests that a significantly high deployment force occurred.Additional physical evidence in the returned device, the braid length being elongated outside of its specification, supports that the deployment force was high in this case.Therefore, the investigation concludes that this is a partial deployment case, which was caused by increased resistance during deployment, and the complaint is not related to a deficiency with the device.Feedback in this case indicated that resistance was experienced upon initiation of deployment.It is important to note that the biomimics 3d stent ifu-3 version 4.0 indicates the following warning statement: "warning: if unexpected resistance is felt at the start of the deployment, do not force the movement of the bifurcation luer; instead, carefully the noted resistance, which resulted in the release of a small portion of stent crowns, as well as the separation of the bifurcation hub to outer braid bond.Therefore, the investigation understands that during this deployment attempt, the physician did not adhere to the instructions outlined in the ifu.Feedback in this case also indicated that the biomimics 3d stent was elongated following its full release from the delivery system.It is understood that following a partial deployment, the physician is no longer in a position to deploy the stent as expected due to the failure of the delivery systems deployment mechanism, as was the case in this complaint.The physician elected to remove the biomimics 3d delivery system after the partial deployment had occurred.Therefore, in this position, the physician moved the entire delivery system, which ultimately resulted in the release of the remaining stent crowns.Veryan is aware that movement of the delivery system prior to full deployment can cause stent-related complications: distortion, elongation, foreshortening and/or stent fracture.Ufmeca-1 version 18.0 line item #137-147 document the potential risks associated when the delivery system is not held in a fixed position during deployment., it is understood that the following sequence of events occurred in this case; a partial deployment occurred as a result of a high deployment force, the physician retracted the entire delivery system in order to remove it and caused the full release of the biomimics 3d stent, the stent was seen to be elongated following the movement of the delivery system.Given that the physician's movement of the delivery system was the result of the failure in the deployment mechanism, the investigation concludes that the partial deployment itself is the root cause of the noted stent elongation.The root cause of the high deployment force in this case is the anatomical conditions of the patient, which reportedly included calcification in the sfa and a moderate tortuosity.These factors would have contributed to increased friction between the delivery system components and between the delivery system and guide/introducer sheath during the stent deployment.Veryan is aware that difficult anatomical conditions can contribute to increased resistance during deployment, as was the case in this complaint.Ufmeca-1 version 18.0 line items #99-113 documents the potential hazardous situations associated with resistance being present during deployment.The complaint was categorised as partial deployment, stent elongation.The root cause of this complaint is the patient anatomy, which included calcification in the sfa and a moderate tortuosity.The user in this case, continued their deployment attempt despite noting increased resistance upon the initiation of deployment.This in turn resulted in a partial deployment, and therefore the user is considered the root cause of the partial deployment in this case.Additionally, the investigation concludes that the partial deployment itself is the root cause of the noted stent elongation the cause categories assigned were "anatomy" and "user." the complaint was not related to a device deficiency.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL
block 5
parkmore east business park
galway, H91 V 0TX
EI  H91 V0TX
Manufacturer Contact
caroline grealish
block 5
parkmore east business park
galway, H91 V-0TX
EI   H91 V0TX
MDR Report Key21364494
Report Number3011632150-2025-00003
Device Sequence Number18272418
Product Code NIP
UDI-Device Identifier05391526850527
UDI-Public(01)05391526850527(17)260103(11)240604(10)0000347802
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2026
Device Model Number144700-19
Device Catalogue Number144700-19
Device Lot Number0000347802
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown